It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • Medication Changes -- Confused and Scared. Help!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-28-2009, 08:23 PM   #1
    Confused Two
    Newbie
    (male)
     
    Confused Two's Avatar
     
    Join Date: Sep 2009
    Posts: 1
    Confused Two HB User
    Medication Changes -- Confused and Scared. Help!

    Hi. I started having seizures 26 years ago and have been on Dilantin. My seizures have been 100% controlled for 23 years. My current Neurologist is requiring a medication change for me because of an increased liver count. He switched me to Zonisamide ( Zonegran ) 2 months ago, slowly going off the Dilantin. I've had horrible side effects including dizziness, headaches and back pain, so he wants to switch me again.
    The new medication the doctor has ordered for me is Levetiraceta ( Keppra ). He says because of my side effects I have three choices:

    First is go off the Zonisamide completely and start taking the Levetiraceta, at which point he says I will probably have a seizure and shouldn't drive or work for 2 weeks.

    Second is taper off the Zonisamide while starting to take the Levetiraceta, and just deal with the side effects until I'm tapering off.

    Third is to take 1000mg. of Dilantin tonight with one of the 500mg Levetiraceta, AND 200mg of the Zonisamide,then take 500mg Dilantin tomorrow night with one of the 500mg Levetiraceta in the morning and another 500mg at night, AND 100mg of Zonisamide.

    Does this sound reasonable to anyone? Is 1000 to 2000mg per day a NORMAL dosage for Levetiraceta? What side effects do people experience with Levetiraceta?

    I just want to stick with my Dilantin but he won't let me. I am very nervous about taking such high dosages of these meds.

     
    Sponsors Lightbulb
       
    Old 09-28-2009, 09:40 PM   #2
    danabarb
    Senior Veteran
    (female)
     
    Join Date: Dec 2007
    Location: california usa
    Posts: 1,312
    danabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB Userdanabarb HB User
    Re: Medication Changes -- Confused and Scared. Help!

    I would ask the dr. how long it will take before your liver is totally shot. Don't forget that people who have a drinking problem have livers that are not up to snuff.

    I, too, have been on Dilantin for years and a number of years ago, a neurologist fooled around with my medication because she wanted to control me. When I went to another dr. after she drugged me to the hills, I demanded that I be put back on my original meds. Something tells me, neuros like to play with medications. I say Dont mess with successs!! Good luck! Don't forget that your dr. works for you; you are paying the bill, so can call the shots, to some extent. If necessary, go to another dr.

     
    Old 06-03-2010, 08:25 PM   #3
    starlight246
    Newbie
    (female)
     
    starlight246's Avatar
     
    Join Date: Jun 2010
    Posts: 2
    starlight246 HB User
    Re: Medication Changes -- Confused and Scared. Help!

    I am new to this sight, but my daughter is on seizure meds and we see an epidemeologist(this is a doctor that specializes specifically with epilepsy) after we messed around with a neurologist that put her on keppra and she lost her speech function and then that was all I could take, so we went higher up. And I am proud to say that was the best thing we did. She has been seizure free for a whole year already. And is not on keppra. If you are scared I would get a second opinion from a specialist if they give you a referral and your insurance will pay. You have to do what you feel is right for yourself and you have every right to get a second opinion because it is your life and your body and you have to live with it not them. I wish you the best!!!!!!!!!! Sincerly.

     
    Old 06-05-2010, 10:07 AM   #4
    tamrey
    Newbie
    (female)
     
    tamrey's Avatar
     
    Join Date: Jun 2010
    Posts: 7
    tamrey HB User
    Re: Medication Changes -- Confused and Scared. Help!

    i am also on dilantin but have never been on anything higher than 100mg 2 am 3 pm....i have been on this for 33yrs...also i am on tegretol 200mg. 3 am 4 pm 7.and on gabitril 4mg. 2 am 3 pm.....my doctor tried me on klonopin but that just made me lose my equilibrium...mine were controlled until about 4yrs ago after my grand mal i having them on a daily basis.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Menstrual period changes after prednisone-confused and nervous musiclvr07 Women's Health 0 07-03-2008 11:29 PM
    What Medication Next? Vanessa74 High & Low Blood Pressure 33 01-17-2008 10:33 AM
    When would it be time accept you have high BP and need medication? Scout- High & Low Blood Pressure 26 12-07-2005 09:07 AM
    Can schizophrenia or the medication you take for it suppress the immune system? zoron Schizophrenia 11 05-19-2004 09:11 PM
    breasts changes with medication help! mintchocolate Thyroid Disorders 18 12-28-2003 10:46 AM

    Tags
    change medication, dilantin, levetiraceta, zonisamide



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:10 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!